Library Header Image
LSE Research Online LSE Library Services

Continuous patrolling games

Alpern, Steve, Bui, Thuy, Lidbetter, Thomas and Papadaki, Katerina ORCID: 0000-0002-0755-1281 (2022) Continuous patrolling games. Operations Research, 70 (6). 3076 - 3089. ISSN 0030-364X

[img] Text (Continuous Patrolling - online appendix) - Accepted Version
Download (316kB)
[img] Text (Continuous-Patrolling-LSEresearchonline (002)) - Accepted Version
Download (852kB)

Identification Number: 10.1287/opre.2022.2346


We study a patrolling game played on a network Q, considered as a metric space. The Attacker chooses a point of Q (not necessarily a node) to attack during a chosen time interval of fixed duration. The Patroller chooses a unit speed path on Q and intercepts the attack (and wins) if she visits the attacked point during the attack-time interval. This zero-sum game models the problem of protecting roads or pipelines from an adversarial attack. The payoff to the maximizing Patroller is the probability that the attack is intercepted. Our results include the following: (i) a solution to the game for any network Q, as long as the time required to carry out the attack is sufficiently short; (ii) a solution to the game for all tree networks that satisfy a certain condition on their extremities; and (iii) a solution to the game for any attack duration for stars with one long arc and the remaining arcs equal in length. We present a conjecture on the solution of the game for arbitrary trees and establish it in certain cases.

Item Type: Article
Official URL:
Additional Information: © 2022 INFORMS
Divisions: Mathematics
Subjects: Q Science > QA Mathematics
Date Deposited: 31 May 2022 09:15
Last Modified: 14 Jun 2024 16:24

Actions (login required)

View Item View Item


Downloads per month over past year

View more statistics